New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BAK
Regular Member


Date Joined Jul 2005
Total Posts : 44
   Posted 7/28/2005 4:34 PM (GMT -7)   
I went to get chemo yesterday and told the nurse that I was having stabbing and burning pains under my arm and across the incision area where my left breast and lymph nodes were removed. I (I was afraid the Taxol was not working and the cancer was growing again!) The nurse had me see the substitute doc (mine was on vacation) before the chemo and he said the "stabbing zingers" was probably because I had so much "stuff" removed and it was the nerves in there causing me the pain...so he gave me hydrocodone for it.

Has anyone had something like this? I can only take pain killers at night because they make me nauseous. And I am so tired anyway....I hate to take that kind of stuff. Any other ideas? Advil didn't help.

Thanks!

Beth

gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 7/28/2005 5:17 PM (GMT -7)   
Yes, you can have nerve zizzles (my word for them) for a long time after surgery. I still get them after eight years, but they are not painful now nor do they last long. Nerve endings seem to be the problem. It will decrease in time. Hugs MK


BAK
Regular Member


Date Joined Jul 2005
Total Posts : 44
   Posted 7/28/2005 5:37 PM (GMT -7)   
Whew! thanks for letting me know that, MK. I was very shocked when i found out that i had cancer and now every little thing that happens ....I worry that it is something bad. I feel better now! Thanks!

Beth

babyseeester
Veteran Member


Date Joined Oct 2004
Total Posts : 826
   Posted 7/28/2005 6:00 PM (GMT -7)   
Beth,
 
I had it too.  The worst part was the lymph node area.  I still have to keep stretching it or it bothers me.  It will get better with time.  I had to take extra strength Hydrocodone for a while.  Regular didn't quite do it for me.  Hang in there.
L & H,
Kathy


Ynkefan31
Veteran Member


Date Joined Jul 2003
Total Posts : 586
   Posted 7/29/2005 5:29 AM (GMT -7)   
Beth, the above answers are correct, but I am on taxol and it does seem to give me the "zizzles" after treatments. The taxol seems to hit my "weak" spots. Hope you are doing well on the taxol.
@~,.,~@%@~.Vicky@~,.,~@%@~.


debbiR
Veteran Member


Date Joined Feb 2005
Total Posts : 730
   Posted 7/29/2005 6:34 AM (GMT -7)   

Beth: What everyone has said I agree with. The one thing about Taxol is that is seems to attack any weak areas in your body. Anytime any of us has a new ache or pain we "panick". I am always relieved when I get the results back from my PET scan every 3 months to find out that there is no new cancer. As for the meds making you sick. Are you eating or at least drinking a glass of milk before you take them? If not, try that. Also, you might try taking 1/2 of the pill and then 30 mins or so later taking the other 1/2. This might help. The one thing that I do know is that you CAN NOT take this on an empty stomach.

Hang in there sweetie. You aren't alone.

Gentle hugs...Deb


 


skeeter1
Regular Member


Date Joined Jun 2005
Total Posts : 97
   Posted 7/29/2005 7:11 AM (GMT -7)   
Beth K, I had taxol too but I had chemo before surgery. I had pain everywhere with taxol. See I have TMJ and my jaw even hurt when I tried to eat for a few days with each tx. You get pain with taxol in the joints and weak areas of your body normally. Since you just had surgery its not surprising you get the pain there too. Oh and by the way after I had surgery I got alot of pain mostly in my armpit where lymphnodes where removed I had lymphectomy and that really didn't hurt much. My doc gave me norco ( Hydrocodone) too and had to drain the area about every 3 days for about 2 months. So you get those pains and they have nothing to do with the chemo or return of cancer, but it will got better. I can only imagine what pain meds and chemo would do to your stomach while taking chemo. I had a hard time with nausea during chemo and took emend, zofran under the tongue, and compazine tabs as needed to keep me from getting sick. I never threw up, but not sure I could have taken pain meds along with it..so not sure what to tell you about that.. ?? ... oh and remember to exercise your arms at least 3 times a day or more so you don't have problems later and keep your range of motion k. I did that and never lost the movement in my arm at all... sure you won't feel like doing that with chemo  but its too is important and will help with the stabbing pains and burning later... oh I am getting radiation now and get some burning feeling and occasional stabbing pain now too... think you will always get that even yrs later...just what I have heard...skeeter1
 

BAK
Regular Member


Date Joined Jul 2005
Total Posts : 44
   Posted 8/5/2005 2:15 PM (GMT -7)   
thanks for all the suggestions and replies!

I glad to know I was not the onlyy one to experience these odd feelings, although I'm sorry we had to share them.

HUGS!

Beth

chantry31
Regular Member


Date Joined Aug 2005
Total Posts : 188
   Posted 8/10/2005 6:36 PM (GMT -7)   
Jeez, it seems like every time I read a thread I come up with another question... My surgeon said that i will not start treatments until 4-6 weeks after my surgery, so that the incisions will have healed. Is that normal?

Chantry
There are no wrong turnings, only paths we did not know we were meant to take - Guy Gavriel Kay


gma
Veteran Member


Date Joined Jul 2003
Total Posts : 2921
   Posted 8/11/2005 8:47 AM (GMT -7)   
Chantry, there are many different methods of treatment. If you had a mastectomy you would need more healing time than if you had a lumpectomy. Sometimes when tumors are large, chemo is given before any surgery to reduce the size of the tumor before removal. So as you learn more and more about breast cancer you will understand more about your own treatment. You are doing the right thing to read and learn and ask questions. I was telling a friend the other day that I wish I had known more about breast cancer before I had to make decisions. I didn't find the internet until my daughter was also diagnosed two years after I was. It would have made so much difference to me if I could have discussed my decisions and learned from women who had been there, done that. So feel free to read, learn, question and vent if you need to. Hugs MK


BAK
Regular Member


Date Joined Jul 2005
Total Posts : 44
   Posted 8/12/2005 4:13 PM (GMT -7)   
I didn't start chemo until after healing 6 weeks...or more...I forget now. And I did have a mastectomy. (My dx is in the roll call.)

But , oh how i wish, I had not been in such a state of shock and denial when going through the beginning of all this. I think i did pretty good at researching info and asking questions ....considering my state of mind......but if only I could have known all that i do now.

I'm very fortunate that my doctors were great at educating me and reminding me that I am in charge and make the decisions. I trusted them and feel that they are truly on my side.

It just would have been nice to have all of you there with me!!

tongue

HUGS,

Beth
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:37 PM (GMT -7)
There are a total of 2,732,662 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
325 Guest(s), 9 Registered Member(s) are currently online.  Details
Michael_T, Teamchris, Hachiko, lymedriven, ks1905, An38, Broncofan18, Kristvet86, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer